Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Unconditional convergence and weakly compact maps


Author: Santiago Díaz
Journal: Proc. Amer. Math. Soc. 117 (1993), 417-422
MSC: Primary 46B10; Secondary 46A08, 46B25
DOI: https://doi.org/10.1090/S0002-9939-1993-1111216-X
MathSciNet review: 1111216
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We characterize the barrelled spaces $ E$ such that every linear continuous map from $ E$ to $ {l_1}$ carries bounded sets into relatively compact sets. These characterizations involve unconditional convergence of series, Edgar's ordering for Banach spaces, perfect sequence spaces, copies of $ {c_0}$, and Orlicz-Pettis topologies.


References [Enhancements On Off] (What's this?)

  • [1] M. M. Day, Normed linear spaces, Springer-Verlag, Berlin, Heidelberg, and New York, 1973. MR 0344849 (49:9588)
  • [2] J. Diestel and J. Uhl, Vector measures, Math. Surveys Monographs, vol. 15, Amer. Math. Soc., Providence, RI, 1977. MR 0453964 (56:12216)
  • [3] J. Diestel, Sequences and series in Banach spaces, Springer-Verlag, New York, Berlin, and Heidelberg, 1984. MR 737004 (85i:46020)
  • [4] G. A. Edgar, An ordering for Banach spaces, Pacific J. Math. 108 (1983), 83-98. MR 709700 (84k:46012)
  • [5] G. Godefroy, Isometric preduals: A survey, Banach Space Theory, Contemp. Math., vol. 85, Amer. Math. Soc., Providence, RI, 1989, pp. 131-193. MR 983385 (90b:46035)
  • [6] H. Jarchow, Locally convex spaces, B. G. Teubner, Stuttgart, 1981. MR 632257 (83h:46008)
  • [7] N. J. Kalton, Exhaustive operators and vector measures, Proc. Edinburgh Math. Soc. 19 (1975), 291-300. MR 0388099 (52:8936)
  • [8] G. Köthe, Topological vector spaces. I, Springer-Verlag, Berlin, Heidelberg, and New York, 1983.
  • [9] -, Topological vector spaces. II, Springer-Verlag, New York, Heidelberg, and Berlin, 1979. MR 551623 (81g:46001)
  • [10] C. W. McArthur and J. R. Retherford, Some applications of an inequality in locally convex spaces, Trans. Amer. Math. Soc. 137 (1969), 115-123. MR 0239391 (39:748)
  • [11] I. Tweddle, Unconditional convergence and vector valued measures, J. London Math. Soc. 2 (1970), 603-610. MR 0270113 (42:5006)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B10, 46A08, 46B25

Retrieve articles in all journals with MSC: 46B10, 46A08, 46B25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1111216-X
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society